Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Focalin XR?

This is for an ADHD for children, Does anyone with children have this or use this for their condition.

 
Anonymous

Asked by Anonymous at 10:08 AM on Dec. 16, 2008 in Kids' Health

This question is closed.
Answers (4)
  • Something else to consider, if you haven't already: look at his diet. I cut out all the processed foods, and things with lots of preservatives: chips, deli/lunch meats, storebought cookies/cakes/brownies, a lot of juices, boxed dinners/potatoes. I make a lot of homemade from scratch stuff now, substitute cereal for chips in lunches, give them pbj, tuna, chicken salad, egg salad. Only 100% fruit juices. It wasn't enough to conquer their ADHD by itself, but when they are on their meds, you can tell the difference if they have chips or bologna or storebought cookies. I do occasionally let them have some chips or something, but only at home, where I am the one dealing with the issues that come of it.

    Good luck!
    tropicalmama

    Answer by tropicalmama at 6:28 PM on Dec. 18, 2008

  • My kids both have ADHD, and both use Focalin XR. What do you need/want to know?
    tropicalmama

    Answer by tropicalmama at 11:47 AM on Dec. 16, 2008

  • I just want to know how are they doing with this medication?

    My son is doing alittle better in school but not that great he is making 70-80 now in 2nd grade.
    Should I ask the doctor to bump up the dose? : l
    Anonymous

    Answer by Anonymous at 10:09 PM on Dec. 16, 2008

  • My kids both have dramatic improvements on their meds as compared to off. It does take time to work sometimes, and the dose could be wrong. However, poor grades could also be something else. My oldest does poorly in math simply b/c he struggles with it, as did I. Bumping up his dose wouldn't help his math grade any. Have you talked to the teacher since he started the med? I'd talk to her, and get a feel for how she feels his behavior is now compared to how it was before the med. Same thing at home: compare before and after. He may just need a little extra help with academics. If you feel that the med really isn't working, you can talk to his doctor, but the higher the dose, the more side effects he may experience, and you also don't really want to get too high with the dose, b/c that's a lot of chemicals for a little body. con't...
    tropicalmama

    Answer by tropicalmama at 6:25 PM on Dec. 18, 2008